Thunderstorm Wind, Oldham
- When
- September 4, 5:14 PM CST to 5:15 PM CST
- Where
- Oldham County, 0.89 mi SE of Vega
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.240, -102.420
A severe thunderstorm moved across the western Texas Panhandle during the early evening hours producing strong thunderstorm wind gusts. There was no damage and no injuries or fatalities reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm moved across the western Texas Panhandle during the early evening hours producing strong thunderstorm wind gusts. There was no damage and no injuries or fatalities reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 4, 3:37 PM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 437 PM CDT TUE SEP 4 2012 .DISCUSSION... ISOLD TO SCT TSTMS FORMING AGAIN TODAY AS ATMOSPHERE HAS BECOME UNSTABLE. WENT WITH COMPARABLE POPS TONIGHT ALONG WITH AREAL QUALIFIER WORDING. A WEAK COLD FRONT IS SLATED TO MOVE ACROSS THE PNHDLS WED...AND HAVE GONE CLOSER TO THE NAM TIMING. SLGT CHC TO CHC POPS WERE USED AS THIS BOUNDARY MOVES SWD AND MOISTURE REMAINS IN POST FRONTAL ATMOSPHERE. ALSO... A MINOR SHORTWAVE TROF IS PROGGED TO ZIP ACROSS SRN HIGH PLAINS LATE WED AND WED NIGHT. ON THURSDAY...THE ABOVE MENTIONED WEAK COLD FRONT IS EXPECTED TO EITHER LIFT NWD OR WASH OUT. HAVE LEFT IN SLGT CHC POPS AREAWIDE TO ACCOUNT FOR THIS FEATURE. THEN THE LONG AWAITED STRONGER COLD FRONT IS STILL FCST TO MOVE THRU THE PNHDLS. MODELS SUGGEST FRIDAY MORNING AND AFTERNOON WILL BE THE TIME FRAME. SLGT CHC POPS FOR ERN HALF OF FCST AREA SEEM PLAUSIBLE AS BOUNDARY MOVES THRU. MUCH COOLER TEMPS IN STORE FOR AT LEAST EARLY PART OF THE WEEKEND COMPARED TO THOSE OBSERVED LAST FEW DAYS. MUCH DRIER AIR WILL ALSO INVADE THE AREA...SO NO POPS AFTER FRIDAY THRU REMAINDER OF 7 DAY FCST PCKG. TEMPERATURES WILL WARM UP ONCE AGAIN BY EARLY NEXT WEEK AS UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION. ANDRADE && .FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY NEXT WEEK. ANDRADE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 67 90 65 92 65 / 20 20 30 20 20 BEAVER OK 67 89 66 93 67 / 30 20 30 20 20 BOISE CITY OK 62 85 61 91 61 / 30 20 30 20 20 BORGER TX 70 92 67 94 68 / 30 20 30 20 20 BOYS RANCH TX 65 90 63 93 64 / 20 20 30 20 20 CANYON TX 66 91 64 92 65 / 20 20 30 20 20 CLARENDON TX 69 94 67 95 68 / 20 20 30 20 20 DALHART TX 61 87 61 92 61 / 30 20 30 20 20 GUYMON OK 65 87 63 93 66 / 30 20 30 20 20 HEREFORD TX 64 92 62 93 64 / 20 20 30 20 20 LIPSCOMB TX 68 92 67 95 67 / 30 20 30 20 20 PAMPA TX 68 92 66 94 67 / 20 20 30 20 20 SHAMROCK TX 69 96 68 96 69 / 20 20 30 20 20 WELLINGTON TX 70 98 69 97 69 / 20 20 30 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 428 PM CDT TUE SEP 4 2012 OKZ001>003-TXZ001>020-051100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 428 PM CDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS MAY BECOME STRONG...WITH GUSTY WINDS TO AROUND 55 MPH THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES WEDNESDAY THROUGH THURSDAY NIGHT...AND THEN OVER THE EASTERN HALF OF THE AREA ON FRIDAY. A FEW STORMS MAY BECOME STRONG DURING THIS TIME PERIOD...WITH GUSTY WINDS TO AROUND 50 MPH THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CDT TUE SEP 4 2012 OKZ002-042145- TEXAS OK- 342 PM CDT TUE SEP 4 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR TEXAS COUNTY. AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES EAST OF EVA...OR ABOUT 16 MILES NORTHWEST OF GUYMON...MOVING EAST AT 15 MPH. STRONG WINDS UP TO 55 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. MOULTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
453 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST GOODWELL 36.59N 101.64W
09/04/2012 M59 MPH TEXAS OK BROADCAST MEDIA
SCHOOL NET SITE AT OKLA PANHANDLE STATE UNIVERSITY.
&&
EVENT NUMBER AMA1200646
COCKRELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 521 PM CDT TUE SEP 4 2012 TXZ004-005-042315- LIPSCOMB TX-OCHILTREE TX- 521 PM CDT TUE SEP 4 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR OCHILTREE AND LIPSCOMB COUNTIES. AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF FOLLETT TO 8 MILES NORTHWEST OF PERRYTON...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF LIPSCOMB TO 8 MILES NORTHWEST OF PERRYTON...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. JC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 532 PM CDT TUE SEP 4 2012 TXZ011-016-042330- DEAF SMITH TX-OLDHAM TX- 532 PM CDT TUE SEP 4 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR OLDHAM AND DEAF SMITH COUNTIES. AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES WEST OF WILDORADO...OR ABOUT 6 MILES SOUTHEAST OF VEGA...MOVING EAST AT 10 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. JC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 606 PM CDT TUE SEP 4 2012 TXZ003-004-008-009-042330- HANSFORD TX-HUTCHINSON TX-OCHILTREE TX-ROBERTS TX- 606 PM CDT TUE SEP 4 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR ROBERTS... OCHILTREE...HUTCHINSON AND HANSFORD COUNTIES. AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER OCHILTREE COUNTY...OR ABOUT 11 MILES SOUTHEAST OF SPEARMAN...MOVING EAST AT 10 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
The Amarillo radar (KAMA), 65 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412239.